Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 21, 2011, 7:44 PM CDT for Burnet County, Williamson County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2011, 7:44 PM CDT (00:44 UTC)
- Expired
- May 21, 2011, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 50 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3908 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS54 KEWX 220044 SVREWX TXC053-491-220130- /O.NEW.KEWX.SV.W.0084.110522T0044Z-110522T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 744 PM CDT SAT MAY 21 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BURNET COUNTY... NORTHWESTERN WILLIAMSON COUNTY... * UNTIL 830 PM CDT. * AT 738 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOPPA...OR NEAR BERTRAM...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MAHOMET...BRIGGS...ANDICE AND FLORENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3089 9776 3066 9772 3073 9814 3088 9812 TIME...MOT...LOC 0045Z 278DEG 17KT 3081 9800 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:49 PM CDT, 55 minutes earlier.
Area forecast discussion, May 21, 6:49 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 PM CDT SAT MAY 21 2011 .DISCUSSION... SEE AVIATION DISCUSSION. && .AVIATION... MVFR CIGS ARE FORECAST TO DEVELOP AT I-35 TERMINALS BETWEEN 03-04Z THIS EVENING WITH FURTHER DETERIORATION TO IFR BY 09-10Z. IMPROVEMENT SUNDAY WILL BE SLOW...FINALLY BACK TO VFR BETWEEN 17-18Z. A LATER ONSET OF MVFR CIGS IS FORECAST AT KDRT...CLOSER TO 10Z. ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR KDRT LATE SUNDAY AFTERNOON AND EVENING. A MODERATE SSE LOW LEVEL FLOW WILL PERSIST THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 314 PM CDT SAT MAY 21 2011/ DISCUSSION... THE DRYLINE WILL INTERACT WITH A MOIST SOUTHERLY LOWER LEVEL FLOW AHEAD OF IT TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. HIGH CAPES SUGGEST THE POSSIBILITY OF SEVERE STORMS AND HAVE ISSUED A SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN HILL COUNTRY TO ALONG THE I-35 CORRIDOR FROM NEW BRAUNFELS TO GEORGETOWN. THE DRYLINE WILL REMAIN WEST OF THE AREA ON SUNDAY. HOWEVER...SOME STORMS MAY BE POSSIBLE DUE TO STEERING FLOW TAKING THEM INTO VAL VERDE COUNTY AND THE HILL COUNTRY IN THE AFTERNOON INTO THE NIGHT. THE DRYLINE WILL ADVANCE FURTHER EAST INTO SOUTH CENTRAL TEXAS EACH AFTERNOON MONDAY THROUGH WEDNESDAY. IT WILL MOVE INTO VAL VERDE COUNTY TO WEDNESDAY ACROSS ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS. SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE EAST OF THE DRYLINE ON MONDAY. WARM MID LEVEL TEMPERATURES WILL CAP THE AIRMASS ON TUESDAY INTO WEDNESDAY INHIBITING CONVECTIVE DEVELOPMENT. A COOL FRONT WILL MOVE ACROSS THE AREA ON THURSDAY...HOWEVER AN UPPER LEVEL TROUGH WILL PASS WELL NORTH OF OUR AREA WITH WARM MID LEVEL TEMPERATURES AGAIN CAPPING THE AIRMASS. HAVE GONE WARMER THAN MAV/MEX HIGHS FOR SUNDAY THROUGH WEDNESDAY AND THEN NEAR THE MAV/MEX BEHIND THE FRONT THURSDAY THROUGH NEXT SATURDAY. HAVE GONE NEAR MAV/MEX LOWS FOR TONIGHT THROUGH FRIDAY NIGHT. FIRE WEATHER... THE DRYLINE WILL GENERATE CHANCES OF WETTING RAINS THIS EVENING AS IT INTERACTS WITH A MOIST AIRMASS. A SOUTHERLY LOWER LEVEL FLOW WILL PREVAIL INTO THE MIDDLE OF THIS COMING WEEK MAINTAINING A MOIST AIRMASS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE WILL ADVANCE FURTHER EAST EACH AFTERNOON MONDAY THROUGH WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS WILL MOVE INTO VAL VERDE COUNTY ON MONDAY AFTERNOON. BY WEDNESDAY AFTERNOON...ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS. A COOL FRONT WILL MOVE ACROSS THE AREA DURING THE MIDDLE OF THIS WEEK. AFTER TONIGHT...THERE ARE NO CHANCES OF SIGNIFICANT WETTING RAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 95 74 94 74 / 30 10 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 74 94 75 93 75 / 30 10 10 20 10 NEW BRAUNFELS MUNI AIRPORT 74 94 74 94 74 / 20 10 10 20 10 BURNET MUNI AIRPORT 73 90 72 90 72 / 40 10 20 20 10 DEL RIO INTL AIRPORT 76 96 74 97 73 / 10 20 10 10 10 GEORGETOWN MUNI AIRPORT 73 92 73 91 73 / 30 10 20 20 10 HONDO MUNI AIRPORT 74 96 74 97 73 / 20 10 10 20 10 SAN MARCOS MUNI AIRPORT 75 93 75 92 76 / 20 10 10 20 10 LA GRANGE - FAYETTE REGIONAL 74 91 75 91 76 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 75 93 75 94 75 / 20 10 10 20 10 STINSON MUNI AIRPORT 75 96 75 97 76 / 20 10 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...11 PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, May 21, 3:39 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT SAT MAY 21 2011 TXZ171>173-183>194-202>209-217>225-228-222045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 339 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE AREA GENERALLY NORTH OF A LINE FROM BARKSDALE TO BOERNE TO NEW BRAUNFELS TO SAN MARCOS TO WEBBERVILLE. THE MAIN THREAT WILL BE LARGE HAIL WITH WIND GUSTS TO 70 MPH ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 21, 7:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL BERTRAM 30.74N 98.06W
05/21/2011 M0.25 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100230
AKFLocal storm report, May 21, 7:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL TOW 30.88N 98.47W
05/21/2011 E0.88 INCH LLANO TX PUBLIC
&&
EVENT NUMBER EWX1100232
CJMLocal storm report, May 21, 7:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 4 N BRIGGS 30.93N 97.91W
05/21/2011 M0.70 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100233
AKFLocal storm report, May 21, 7:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
727 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FUNNEL CLOUD 9 N BERTRAM 30.87N 98.06W
05/21/2011 BURNET TX TRAINED SPOTTER
CURRENTLY SEEING A WALL CLOUD.
&&
EVENT NUMBER EWX1100234
AKFLocal storm report, May 21, 7:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FUNNEL CLOUD BERTRAM 30.74N 98.06W
05/21/2011 BURNET TX TRAINED SPOTTER
SPOTTER NEAR BERTRAM SEES A WALL CLOUD ROTATING.
&&
EVENT NUMBER EWX1100235
AKFLocal storm report, May 21, 7:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD 5 W BERTRAM 30.75N 98.14W
05/21/2011 BURNET TX STORM CHASER
&&
EVENT NUMBER EWX1100236
AKFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 50 min |
| May 21, 7:27 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 33 min |
| May 21, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 40 min |
| May 21, 7:59 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 31 min |
| May 21, 8:08 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 112 min |
| May 21, 8:11 PM CDT | Tornado Warning | EWX | Burnet, Llano | 34 min |
| May 21, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 48 min |
| May 21, 8:27 PM CDT | Tornado Warning | EWX | Williamson | 33 min |
| May 21, 8:32 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 43 min |
| May 21, 8:44 PM CDT | Tornado Warning | EWX | Burnet | 31 min |
| May 21, 8:59 PM CDT | Tornado Warning | EWX | Williamson | 31 min |
| May 21, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.